Alert archive / Montana / High Wind Warnings in 2014
High Wind Warning 1, NWS Billings, MT
NWS Billings, MT issued this high wind warning at Jan 2, 2014, 3:08 AM MST for Park County, Stillwater County, Sweet Grass County, Montana. It took effect at Jan 2, 2014, 5:00 AM MST. It was in force for 34 hr. 6 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 2, 2014, 3:08 AM MST (10:08 UTC)
- In effect from
- Jan 2, 2014, 5:00 AM MST
- Expired
- Jan 3, 2014, 3:27 PM MST
- In force
- 34 hr
- Issued by
- NWS Billings, MT
Counties Park County, MT, Stillwater County, MT, Sweet Grass County, MT
The radar
The Billings radar (KBLX), 107 km from the middle of the area, began a volume at 10:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 2, 8:11 PM MST | NON-TSTM WND GST 78 | Livingston, MT | SUSTAINED 58 MPH AT 855 PM |
| Jan 2, 11:17 PM MST | NON-TSTM WND GST 62 | 3 Ene Livingston, MT | |
| Jan 3, 3:09 AM MST | NON-TSTM WND GST 66 | 2 Wsw Livingston, MT | |
| Jan 3, 6:00 AM MST | NON-TSTM WND GST 75 | 6 Ene Livingston, MT | |
| Jan 3, 7:12 AM MST | NON-TSTM WND GST 86 | 4 W Nye, MT | WIND GUST REPORTED AT THE STILLWATER MINE. |
| Jan 3, 7:22 AM MST | NON-TSTM WND GST 59 | 3 W Fishtail, MT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Great_falls, MT (KTFX), launched 00:00Z, 10.1 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1570 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 153 m²/s²
- 0-3 km storm-relative helicity
- 335 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
505 WWUS75 KBYZ 021008 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 308 AM MST THU JAN 2 2014 MTZ065-066-031015- /O.UPG.KBYZ.HW.A.0001.140102T2100Z-140104T0000Z/ /O.NEW.KBYZ.HW.W.0001.140102T1200Z-140104T0000Z/ LIVINGSTON AREA-BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD 308 AM MST THU JAN 2 2014 ...HIGH WIND WARNING IN EFFECT UNTIL 5 PM MST FRIDAY... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 5 PM MST FRIDAY. * TIMING...STRONG SOUTHWEST WINDS ARE EXPECTED TODAY AND WILL INCREASE SUBSTANTIALLY TONIGHT. WIND SPEEDS WILL GENERALLY DECREASE BY FRIDAY AFTERNOON...BUT THE THREAT OF AN OCCASIONAL GUST TO NEAR 65 MPH WILL CONTINUE MUCH OF THE DAY. * WINDS...30 TO 40 MPH WITH GUSTS TO 60 MPH TODAY BECOMING 40 TO 50 MPH WITH GUSTS TO 75 MPH THIS EVENING THROUGH FRIDAY MORNING. * IMPACTS...VERY DANGEROUS CROSSWINDS ON INTERSTATE 90 NEAR LIVINGSTON ARE EXPECTED AS WELL AS ALONG AREA ROADS NEAR NYE. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ MTZ031-032-021600- /O.CON.KBYZ.FG.Y.0001.000000T0000Z-140102T1600Z/ NORTHERN ROSEBUD-CUSTER- INCLUDING THE CITIES OF...COLSTRIP...FORSYTH...MILES CITY 308 AM MST THU JAN 2 2014 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING... * TIMING...WIDESPREAD DENSE FOG HAS BEEN REPORTED ACROSS THE NORTHERN PORTIONS OF ROSEBUD AND CUSTER COUNTY WITH VISIBILITY DOWN TO LESS THAN A HUNDRED YARDS IN SOME AREAS ALONG I-94 JUST WEST OF MILES CITY. THE FOG IS EXPECTED TO DISSIPATE BY 9 AM. * IMPACTS...VERY POOR VISIBILITY ALONG WITH SLICK ROADS WILL MAKE TRAVEL HAZARDOUS INTO THE EARLY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY IS ISSUED WHEN DENSE FOG WILL SUBSTANTIALLY REDUCE VISIBILITIES RESULTING IN HAZARDOUS DRIVING CONDITIONS IN SOME AREAS. MOTORISTS ARE ADVISED TO USE CAUTION AND SLOW DOWN AS OBJECTS ON AND NEAR ROADWAYS WILL BE SEEN ONLY AT CLOSE RANGE. && $$ HTTP://WEATHER.GOV/BILLINGS
8 follow-up statements
197 WWUS75 KBYZ 021508 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 808 AM MST THU JAN 2 2014 MTZ065-066-031515- /O.CON.KBYZ.HW.W.0001.000000T0000Z-140104T0000Z/ LIVINGSTON AREA-BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD 808 AM MST THU JAN 2 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST FRIDAY... * TIMING...STRONG SOUTHWEST WINDS ARE EXPECTED TODAY AND WILL INCREASE SUBSTANTIALLY TONIGHT. WIND SPEEDS WILL GENERALLY DECREASE BY FRIDAY AFTERNOON...BUT THE THREAT OF AN OCCASIONAL GUST TO NEAR 65 MPH WILL CONTINUE MUCH OF THE DAY. * WINDS...30 TO 40 MPH WITH GUSTS TO 60 MPH TODAY BECOMING 40 TO 50 MPH WITH GUSTS TO 75 MPH THIS EVENING THROUGH FRIDAY MORNING. * IMPACTS...VERY DANGEROUS CROSSWINDS ON INTERSTATE 90 NEAR LIVINGSTON ARE EXPECTED AS WELL AS ALONG AREA ROADS NEAR NYE. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ MTZ041-031515- /O.NEW.KBYZ.WI.Y.0001.140102T1508Z-140104T0000Z/ NORTHERN SWEET GRASS- INCLUDING THE CITY OF...BIG TIMBER 808 AM MST THU JAN 2 2014 ...WIND ADVISORY IN EFFECT UNTIL 5 PM MST FRIDAY... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM MST FRIDAY. * TIMING...STRONG SOUTHWEST WINDS ARE EXPECTED TODAY AND CONTINUE THROUGH FRIDAY. WINDS WILL DECREASE FRIDAY AFTERNOON. * WINDS...35 TO 40 MPH WITH OCCASIONAL GUSTS TO 60 MPH. * IMPACTS...VERY DANGEROUS CROSSWINDS ON INTERSTATE 90 AND HIGHWAY 191 NEAR BIG TIMBER ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MTZ031-032-021615- /O.CON.KBYZ.FG.Y.0001.000000T0000Z-140102T1600Z/ NORTHERN ROSEBUD-CUSTER- INCLUDING THE CITIES OF...COLSTRIP...FORSYTH...MILES CITY 808 AM MST THU JAN 2 2014 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING... * TIMING...WIDESPREAD DENSE FOG CONTINUES ACROSS THE NORTHERN PORTIONS OF ROSEBUD AND CUSTER COUNTY WITH VISIBILITY DOWN TO LESS THAN A HUNDRED YARDS IN SOME AREAS ALONG I-94 JUST WEST OF MILES CITY. THE FOG IS EXPECTED TO BEGIN TO DISSIPATE BY 9 AM. * IMPACTS...VERY POOR VISIBILITY ALONG WITH SLICK ROADS WILL MAKE TRAVEL HAZARDOUS INTO THE EARLY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY IS ISSUED WHEN DENSE FOG WILL SUBSTANTIALLY REDUCE VISIBILITIES RESULTING IN HAZARDOUS DRIVING CONDITIONS IN SOME AREAS. MOTORISTS ARE ADVISED TO USE CAUTION AND SLOW DOWN AS OBJECTS ON AND NEAR ROADWAYS WILL BE SEEN ONLY AT CLOSE RANGE. && $$ HTTP://WEATHER.GOV/BILLINGS
199 WWUS75 KBYZ 021547 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 847 AM MST THU JAN 2 2014 MTZ065-066-031600- /O.CON.KBYZ.HW.W.0001.000000T0000Z-140104T0000Z/ LIVINGSTON AREA-BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD 847 AM MST THU JAN 2 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST FRIDAY... * TIMING...STRONG SOUTHWEST WINDS ARE EXPECTED TODAY AND WILL INCREASE SUBSTANTIALLY TONIGHT. WIND SPEEDS WILL GENERALLY DECREASE BY FRIDAY AFTERNOON...BUT THE THREAT OF AN OCCASIONAL GUST TO NEAR 65 MPH WILL CONTINUE MUCH OF THE DAY. * WINDS...30 TO 40 MPH WITH GUSTS TO 60 MPH TODAY BECOMING 40 TO 50 MPH WITH GUSTS TO 75 MPH THIS EVENING THROUGH FRIDAY MORNING. * IMPACTS...VERY DANGEROUS CROSSWINDS ON INTERSTATE 90 NEAR LIVINGSTON ARE EXPECTED AS WELL AS ALONG AREA ROADS NEAR NYE. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ MTZ031-032-021800- /O.EXT.KBYZ.FG.Y.0001.000000T0000Z-140102T1800Z/ NORTHERN ROSEBUD-CUSTER- INCLUDING THE CITIES OF...COLSTRIP...FORSYTH...MILES CITY 847 AM MST THU JAN 2 2014 ...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 11 AM MST THIS MORNING... * TIMING...WIDESPREAD DENSE FOG CONTINUES ACROSS THE NORTHERN PORTIONS OF ROSEBUD AND CUSTER COUNTY WITH VISIBILITY DOWN TO LESS THAN A HUNDRED YARDS IN SOME AREAS ALONG I-94 JUST WEST OF MILES CITY. THE FOG IS EXPECTED TO DISSIPATE BY 11 AM. * IMPACTS...VERY POOR VISIBILITY ALONG WITH SLICK ROADS WILL MAKE TRAVEL HAZARDOUS INTO THE EARLY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY IS ISSUED WHEN DENSE FOG WILL SUBSTANTIALLY REDUCE VISIBILITIES RESULTING IN HAZARDOUS DRIVING CONDITIONS IN SOME AREAS. MOTORISTS ARE ADVISED TO USE CAUTION AND SLOW DOWN AS OBJECTS ON AND NEAR ROADWAYS WILL BE SEEN ONLY AT CLOSE RANGE. && $$ MTZ041-031600- /O.CON.KBYZ.WI.Y.0001.000000T0000Z-140104T0000Z/ NORTHERN SWEET GRASS- INCLUDING THE CITY OF...BIG TIMBER 847 AM MST THU JAN 2 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST FRIDAY... * TIMING...STRONG SOUTHWEST WINDS ARE EXPECTED TODAY AND CONTINUE THROUGH FRIDAY. WINDS WILL DECREASE FRIDAY AFTERNOON. * WINDS...35 TO 40 MPH WITH OCCASIONAL GUSTS TO 60 MPH. * IMPACTS...VERY DANGEROUS CROSSWINDS ON INTERSTATE 90 AND HIGHWAY 191 NEAR BIG TIMBER ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HTTP://WEATHER.GOV/BILLINGS
042 WWUS75 KBYZ 021756 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 1056 AM MST THU JAN 2 2014 MTZ031-032-021900- /O.EXP.KBYZ.FG.Y.0001.000000T0000Z-140102T1800Z/ NORTHERN ROSEBUD-CUSTER- INCLUDING THE CITIES OF...COLSTRIP...FORSYTH...MILES CITY 1056 AM MST THU JAN 2 2014 ...DENSE FOG ADVISORY WILL EXPIRE AT 11 AM MST THIS MORNING... FOG HAS DISSIPATED ACROSS MUCH OF THE ADVISORY AREA. CONDITIONS WILL CONTINUE TO IMPROVE LATE THIS MORNING AND INTO THE AFTERNOON. $$ MTZ065-066-031800- /O.CON.KBYZ.HW.W.0001.000000T0000Z-140104T0000Z/ LIVINGSTON AREA-BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD 1056 AM MST THU JAN 2 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST FRIDAY... * TIMING...STRONG SOUTHWEST WINDS WILL CONTINUE TODAY AND WILL INCREASE SUBSTANTIALLY TONIGHT. WIND SPEEDS WILL GENERALLY DECREASE BY FRIDAY AFTERNOON...BUT THE THREAT OF AN OCCASIONAL GUST TO NEAR 65 MPH WILL CONTINUE MUCH OF THE DAY. * WINDS...30 TO 40 MPH WITH GUSTS TO 60 MPH TODAY BECOMING 40 TO 50 MPH WITH GUSTS TO 75 MPH THIS EVENING THROUGH FRIDAY MORNING. * IMPACTS...VERY DANGEROUS CROSSWINDS ON INTERSTATE 90 NEAR LIVINGSTON ARE EXPECTED AS WELL AS ALONG AREA ROADS NEAR NYE. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ MTZ041-031800- /O.CON.KBYZ.WI.Y.0001.000000T0000Z-140104T0000Z/ NORTHERN SWEET GRASS- INCLUDING THE CITY OF...BIG TIMBER 1056 AM MST THU JAN 2 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST FRIDAY... * TIMING...STRONG SOUTHWEST WINDS ARE EXPECTED TO CONTINUE THROUGH FRIDAY. WINDS WILL DECREASE FRIDAY AFTERNOON. * WINDS...35 TO 40 MPH WITH OCCASIONAL GUSTS TO 60 MPH. * IMPACTS...VERY DANGEROUS CROSSWINDS ON INTERSTATE 90 AND HIGHWAY 191 NEAR BIG TIMBER ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HTTP://WEATHER.GOV/BILLINGS
705 WWUS75 KBYZ 022224 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 324 PM MST THU JAN 2 2014 MTZ065-066-032230- /O.CON.KBYZ.HW.W.0001.000000T0000Z-140104T0000Z/ LIVINGSTON AREA-BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD 324 PM MST THU JAN 2 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST FRIDAY... * TIMING...STRONG SOUTHWEST WINDS WILL CONTINUE THROUGH TONIGHT. WIND SPEEDS WILL DECREASE BY FRIDAY AFTERNOON. * WINDS...WINDS INCREASING TO 40 TO 50 MPH WITH GUSTS TO 75 MPH TONIGHT THROUGH FRIDAY AFTERNOON. * IMPACTS...VERY DANGEROUS CROSSWINDS ON INTERSTATE 90 NEAR LIVINGSTON ARE EXPECTED AS WELL AS ALONG AREA ROADS NEAR NYE. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ MTZ041-032230- /O.CON.KBYZ.WI.Y.0001.000000T0000Z-140104T0000Z/ NORTHERN SWEET GRASS- INCLUDING THE CITY OF...BIG TIMBER 324 PM MST THU JAN 2 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST FRIDAY... * TIMING...STRONG SOUTHWEST WINDS WILL CONTINUE OVERNIGHT. WINDS WILL DECREASE FRIDAY AFTERNOON. * WINDS...35 TO 40 MPH WITH OCCASIONAL GUSTS TO 60 MPH. * IMPACTS...VERY DANGEROUS CROSSWINDS ON INTERSTATE 90 AND HIGHWAY 191 NEAR BIG TIMBER ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HTTP://WEATHER.GOV/BILLINGS
738 WWUS75 KBYZ 030432 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 932 PM MST THU JAN 2 2014 MTZ065-066-040000- /O.CON.KBYZ.HW.W.0001.000000T0000Z-140104T0000Z/ LIVINGSTON AREA-BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD 932 PM MST THU JAN 2 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST FRIDAY... * OBSERVED WINDS...SOUTHWEST WIND GUSTS OF 79 MPH HAVE BEEN REPORTED AT THE LIVINGSTON AIRPORT THURSDAY EVENING...WITH SUSTAINED WINDS AROUND 50 MPH. * FORECAST WINDS...WIND SPEEDS OF 40 TO 55 MPH WITH GUSTS AS HIGH AS 80 MPH WILL CONTINUE OVERNIGHT INTO EARLY FRIDAY AFTERNOON. THE WINDS WILL DECREASE BY LATE FRIDAY AFTERNOON. * IMPACTS...VERY DANGEROUS CROSSWINDS ON INTERSTATE 90 NEAR LIVINGSTON ARE EXPECTED AS WELL AS ALONG AREA ROADS NEAR NYE. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ MTZ041-040000- /O.CON.KBYZ.WI.Y.0001.000000T0000Z-140104T0000Z/ NORTHERN SWEET GRASS- INCLUDING THE CITY OF...BIG TIMBER 932 PM MST THU JAN 2 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST FRIDAY... * OBSERVED WINDS...SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS AS HIGH AS 50 MPH HAVE BEEN REPORTED AT THE BIG TIMBER AIRPORT THURSDAY EVENING. * WINDS...SUSTAINED WINDS WILL INCREASE TO A RANGE OF 35 TO 40 MPH WITH OCCASIONAL GUSTS TO 60 MPH OVERNIGHT INTO EARLY FRIDAY AFTERNOON. WINDS WILL DECREASE LATE FRIDAY AFTERNOON. * IMPACTS...VERY DANGEROUS CROSSWINDS ON INTERSTATE 90 AND HIGHWAY 191 NEAR BIG TIMBER ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HTTP://WEATHER.GOV/BILLINGS
261 WWUS75 KBYZ 031059 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 359 AM MST FRI JAN 3 2014 MTZ065-066-040000- /O.CON.KBYZ.HW.W.0001.000000T0000Z-140104T0000Z/ LIVINGSTON AREA-BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD 359 AM MST FRI JAN 3 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * OBSERVED WINDS...SOUTHWEST WIND GUSTS OVER 70 MPH HAVE BEEN REPORTED AT THE LIVINGSTON AIRPORT OVERNIGHT. * FORECAST WINDS...WIND SPEEDS OF 40 TO 55 MPH WITH GUSTS AS HIGH AS 80 MPH WILL CONTINUE INTO THIS AFTERNOON. THE WINDS WILL DECREASE BY LATE THIS AFTERNOON. * IMPACTS...VERY DANGEROUS CROSSWINDS ON INTERSTATE 90 NEAR LIVINGSTON ARE EXPECTED AS WELL AS ALONG AREA ROADS NEAR NYE. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ MTZ041-040000- /O.CON.KBYZ.WI.Y.0001.000000T0000Z-140104T0000Z/ NORTHERN SWEET GRASS- INCLUDING THE CITY OF...BIG TIMBER 359 AM MST FRI JAN 3 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * OBSERVED WINDS...SOUTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS AS HIGH AS 56 MPH HAVE BEEN REPORTED OVERNIGHT. * WINDS...SUSTAINED WINDS OF 35 TO 40 MPH WITH OCCASIONAL GUSTS TO 60 MPH WILL CONTINUE INTO EARLY THIS AFTERNOON. WINDS WILL DECREASE LATE THIS AFTERNOON. * IMPACTS...VERY DANGEROUS CROSSWINDS ON INTERSTATE 90 AND HIGHWAY 191 NEAR BIG TIMBER ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HTTP://WEATHER.GOV/BILLINGS
957 WWUS75 KBYZ 031626 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 926 AM MST FRI JAN 3 2014 MTZ065-066-040000- /O.CON.KBYZ.HW.W.0001.000000T0000Z-140104T0000Z/ LIVINGSTON AREA-BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD 926 AM MST FRI JAN 3 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * OBSERVED WINDS...SOUTHWEST WIND GUSTS OVER 70 MPH HAVE BEEN REPORTED AT THE LIVINGSTON AIRPORT ALONG WITH GUSTS TO 86 MPH WEST OF NYE THIS MORNING. * FORECAST WINDS...WIND SPEEDS OF 40 TO 55 MPH WITH GUSTS AS HIGH AS 80 MPH WILL CONTINUE INTO THIS AFTERNOON. THE WINDS WILL DECREASE BY LATE THIS AFTERNOON. * IMPACTS...VERY DANGEROUS CROSSWINDS ON INTERSTATE 90 NEAR LIVINGSTON ARE EXPECTED AS WELL AS ALONG AREA ROADS NEAR NYE. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ MTZ041-040000- /O.CON.KBYZ.WI.Y.0001.000000T0000Z-140104T0000Z/ NORTHERN SWEET GRASS- INCLUDING THE CITY OF...BIG TIMBER 926 AM MST FRI JAN 3 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * OBSERVED WINDS...SOUTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS AS HIGH AS 56 MPH HAVE BEEN REPORTED OVERNIGHT. * WINDS...SUSTAINED WINDS OF 35 TO 40 MPH WITH OCCASIONAL GUSTS TO 60 MPH WILL CONTINUE INTO EARLY THIS AFTERNOON. WINDS WILL DECREASE LATE THIS AFTERNOON. * IMPACTS...VERY DANGEROUS CROSSWINDS ON INTERSTATE 90 AND HIGHWAY 191 NEAR BIG TIMBER ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HTTP://WEATHER.GOV/BILLINGS
398 WWUS75 KBYZ 032227 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 327 PM MST FRI JAN 3 2014 MTZ065-066-032330- /O.CAN.KBYZ.HW.W.0001.000000T0000Z-140104T0000Z/ LIVINGSTON AREA-BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD 327 PM MST FRI JAN 3 2014 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS CANCELLED THE HIGH WIND WARNING. WINDS HAVE DECREASED THIS AFTERNOON AND WILL CONTINUE TO TREND DOWNWARD THROUGH THE EVENING...THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. AN OCCASIONAL WIND GUST TO NEAR 50 MPH WILL BE POSSIBLE FOR THE NEXT TWO HOURS. $$ MTZ041-032330- /O.CAN.KBYZ.WI.Y.0001.000000T0000Z-140104T0000Z/ NORTHERN SWEET GRASS- INCLUDING THE CITY OF...BIG TIMBER 327 PM MST FRI JAN 3 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DECREASED THIS AFTERNOON AND WILL CONTINUE TO TREND DOWNWARD THROUGH THE EVENING...THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. $$ HTTP://WEATHER.GOV/BILLINGS
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Billings, MT wrote its last area forecast discussion before this high wind warning went out at Jan 1, 9:05 PM MST, 6 hours 3 minutes earlier.
Area forecast discussion, Jan 1, 9:05 PM MST, 6 hours 3 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BILLINGS MT
905 PM MST WED JAN 1 2014
.UPDATE...
MADE A FEW ADJUSTMENTS TO THE OVERNIGHT FORECAST BASED ON CURRENT
TRENDS AND MODEL DATA. TEMPERATURES WERE IN THE LOWER 20S OVER FAR
E MT NEAR THE BAROCLINIC ZONE E OF THE AREA. IT WAS ALSO CLOUDY
OVER THIS AREA AND RADAR SHOWED SOME LIGHT SNOW SHOWERS OVER
FALLON...CARTER AND FAR NE CUSTER COUNTIES. THE NEW GFS WAS
OVERDOING THE EXTENT OF THE PRECIPITATION OVER THE AREA AND THE
HRRR WAS A BIT TOO FAR TO THE W WITH THE PLACEMENT OF THE
ACTIVITY. THE WRF SEEMED THE MOST REASONABLE OF THE MODELS AND
SLOWLY MOVED THE SNOW SHOWERS E OUT OF THE AREA BY MORNING AS THE
UPPER JET...SHORTWAVE AND BOUNDARY MOVED E. THUS ADDED SOME POPS
TO THESE AREAS THROUGH 06Z AND FADED THEM E OVERNIGHT. RAISED THE
LOW TEMPERATURES OVER THE E GIVEN THE ABOVE. THE NEW MET STILL
SUPPORTED FOG OVER THE E WHICH SEEMED REASONABLE GIVEN WARM
ADVECTION OVER THE SNOW COVER. AREAS FURTHER W WILL BE TOO BREEZY
FOR FOG AS A LEE TROUGH STRENGTHENS OVER THE AREA. EXPECT WINDS TO
STAY BELOW ADVISORY CRITERIA IN KLVM AND THE BEARTOOTH FOOTHILLS
OVERNIGHT AS THE PRESSURE GRADIENT WILL NOT BE OVERLY STRONG.
HOWEVER...BOTH THE GFS AND WRF SIGNIFICANTLY STRENGTHEN THE
GRADIENT THU THROUGH FRI AS STRONG WESTERLY 700 MB WINDS MOVE IN
FROM THE W AHEAD OF THE NEXT COLD FRONT. HIGH WIND WATCH WAS IN
GOOD SHAPE. ONLY OTHER FORECAST CHANGE WAS TO LOWER MINS IN THE NW
AS SOME READINGS WERE ALREADY MEETING THEIR FORECAST LOWS. ARTHUR
&&
.SHORT TERM...VALID FOR THU AND FRI...
ONLY MINOR CHANGES TO THE SHORT TERM FORECAST...AS CURRENT
FORECAST APPEARS PRETTY WELL DIALED IN AT THIS TIME.
AFTER CANCELING THE WINTER WEATHER ADVISORIES ACROSS THE REGION
EARLIER THIS MORNING. CHANGES WERE MAINLY CONFINED TO ISSUANCE OF
A HIGH WIND WATCH...AND TRENDING POPS UPWARD FOR THE NEXT WEATHER
SYSTEM ENTERING THE REGION FRIDAY.
EXPECT TO SEE DRY CONDITIONS PREVAIL THROUGH THURSDAY
NIGHT...WITH SIGNIFICANTLY WARMER TEMPS. GREATEST CONCERN WILL BE
STRONG WINDS IN THE GAP AREAS AROUND LIVINGSTON AND NYE. 700MB
WINDS RAMP UP THURSDAY EVENING...WHICH CLIMBING TO AND EXCEEDING
50 KNOTS ON FRIDAY. ADDITIONALLY...LEE SIDE TROFFING DEVELOPS TO
FURTHER BOLSTER GAP WINDS. ISSUED HIGH WIND WATCH FOR LIVINGSTON
AND NYE AREAS THUS FAR...WITH WARNING LEVEL WINDS A DEFINITE
POSSIBILITY. WITH THESE STRONGER WINDS...DID RAISE HIGH AND LOW
TEMPS SLIGHTLY ACROSS THE WEST THROUGH THE PERIOD.
THE HIGHS FOR FRIDAY WILL BE QUITE WARM AHEAD OF THE APPROACHING
COLD FRONT...WITH HIGHS REACHED EARLY IN THE DAY AND COOLING
THROUGHOUT THE DAY AND COLD AIR AND SNOW MOVE INTO THE REGION.
RAISED POPS...AND ASSOCIATED QPF/SNOWS THROUGH FRIDAY. FREEZING
RAIN AND/OR ROADS BECOMING ICE COVERED AS TEMPERATURES FALL AFTER
THE RAIN WILL ALSO BE AN ISSUE FRIDAY...AND WILL GREATLY DEPEND
ON TIMING OF THE COLD AIR INTO THE REGION. THERE IS ALSO SOME
INDICATION THAT 50 KNOT PLUS WINDS WILL DROP INTO 850MB LAYER
FRIDAY EVENING...AS THE NEXT WEATHER DISTURBANCE DROPS THROUGH THE
REGION. THIS MAY BE WORTH A LOOK IN LATER SHIFTS...IN COMBINATION
WITH EXPECTED SNOW/RAIN. THIS SYSTEM REMAINS PRETTY CONSISTENT AS
FAR AS TIMING AND STRENGTH OF THE SYSTEM...SO HAVE RAISED POPS
ACROSS THE REGION FOR FRIDAY AND FRIDAY NIGHT. AAG
.LONG TERM...VALID FOR SAT...SUN...MON...TUE...WED...
MODELS HAVE LINED UP WELL WITH UPPER LEVEL RIDGE OF HIGH PRESSURE
SETTING UP JUST OFF THE PACIFIC WEST COAST ON SATURDAY.
ECMWF/GFS/GEM HAVE REMAINED FAIRLY CLOSE DURING THE PAST SEVERAL
RUNS AND WILL CONTINUE TO BLEND THE EXTEND TOWARD THE EC WHICH HAS
SHOWN THE BETTER ENSEMBLE CONSISTENCY. RIDGING PATTERN TO OUR WEST
WILL LEAD TO SEVERAL DAYS OF WELL BELOW NORMAL TEMPERATURES ACROSS
THE FORECAST AREAS. THE COLDEST AIR WILL BE OVER SOUTHEAST MONTANA
AS SURFACE HIGH PRESSURE SETTLES IN FROM CANADA WITH 850 MB
TEMPERATURES PROGGED TO BE NEAR -30C SUNDAY NIGHT OVER OUR FAR
EASTERN ZONES. OVERNIGHT LOWS WILL RANGE FROM 20 BELOW ZERO EAST
TO THE TEENS BELOW ZERO OVER OUR CENTRAL AND WESTERN ZONES.
ECMWF/GFS ARE ALSO VERY SIMILAR IN STARTING TO ERODE THE COLD AIR
OUT OF THE AREA ON TUESDAY AS THE UPPER RIDGE OF HIGH PRESSURE IS
PUSHED EASTWARD BY A DEEPENING TROUGH OF LOW PRESSURE MOVING OUT
OF THE GULF OF ALASKA. INCREASING HEIGHTS WILL BRING MODERATING
TEMPERATURES AND HIGHS WILL CLIMB BACK INTO THE 20S TO MID 30S.
AS FOR PRECIPITATION...UNSTABLE NORTHERLY FLOW OVER THE AREA WITH
SEVERAL TROUGHS WILL DROP THROUGH THE AREA. THE BEST CHANCE FOR
PRECIPITATION WILL COME ON SATURDAY THROUGH SUNDAY AS STEEP LAPSE
RATES WILL SET UP OVER THE AREA. STRONG FRONTOGENESIS FORECASTED
TO MOVE ACROSS THE AREA WITH THE ARCTIC INTRUSION. ADDITIONAL LIFT
COMING FROM STRONG JET DIVING SOUTH ACROSS WESTERN MONTANA WHICH
WILL PUT US IN THE LET EXIT REGION. JET DYNAMICS ALSO BRINGING
STRONG Q VECTOR FORCING ACROSS THE AREA AND THIS FORCING WILL
COMBINED TO BRING ANOTHER CHANCE OF ACCUMULATING SNOW. RICHMOND
&&
.AVIATION...
LOW CLOUDS AND A FEW FLURRIES WILL LINGER AT KBHK UNTIL AROUND
MIDNIGHT OR SHORTLY THEREAFTER PROVIDING MVFR CONDITIONS. AREAS OF
FOG CAN BE EXPECTED EAST OF A KBIL TO KSHR LINE LATE TONIGHT WHICH
COULD CAUSE LIFR FLYING CONDITIONS. SOUTHWEST WINDS MAY BE A BIT
TOO STRONG TO ALLOW FOG TO FORM AT KBIL...BUT AREAS EAST AND SOUTH
OF KBIL WILL BE MORE PRONE TO FOG FORMATION. WHATEVER FOG THAT
DOES FORM TONIGHT SHOULD LIFT BY 16Z THURSDAY. THE REST OF THE
AREA WILL HAVE VFR FLYING WEATHER. SOUTHWEST WINDS WILL INCREASE
AT KLVM TONIGHT WITH GUSTS TO 35KTS TOWARD MORNING. TWH
&&
.PRELIMINARY POINT TEMP/POPS...
THU FRI SAT SUN MON TUE WED
-----------------------------------------------------------
BIL 027/043 037/047 019/025 009/010 912/009 005/034 017/035
00/N 03/W 52/J 24/J 20/B 02/J 21/B
LVM 033/045 042/049 021/023 010/013 905/018 010/035 019/035
00/N 04/W 42/J 22/J 20/B 02/J 21/B
HDN 015/041 024/046 011/023 002/010 916/007 002/028 015/033
00/B 03/W 62/J 34/J 20/B 02/J 21/E
MLS 007/033 025/042 007/015 904/901 921/903 908/016 007/025
11/B 05/W 52/J 33/J 10/I 02/J 11/E
4BQ 013/035 025/046 014/018 003/003 918/002 905/022 011/030
10/B 03/W 62/J 34/J 20/B 00/B 11/E
BHK 008/028 024/042 009/013 907/903 922/906 913/014 001/024
21/E 04/W 51/N 32/J 10/I 01/B 11/E
SHR 011/040 025/049 013/023 004/010 915/010 003/031 013/032
00/B 02/W 52/J 34/J 21/B 10/B 11/B
&&
.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...HIGH WIND WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
FRIDAY AFTERNOON FOR ZONES 65-66.
WY...NONE.
&&
WEATHER.GOV/BILLINGSHazardous weather outlook, Jan 2, 2:56 AM MST, 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BILLINGS MT 256 AM MST THU JAN 2 2014 MTZ028>042-056>058-063>068-WYZ098-099-031000- SOUTHERN WHEATLAND-MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER- FALLON-NORTHERN STILLWATER-YELLOWSTONE-POWDER RIVER-CARTER- SOUTHERN BIG HORN-EASTERN CARBON-NORTHERN PARK- NORTHERN SWEET GRASS-GOLDEN VALLEY-RED LODGE FOOTHILLS- NORTHERN BIG HORN-SOUTHERN ROSEBUD-JUDITH GAP-PARADISE VALLEY- LIVINGSTON AREA-BEARTOOTH FOOTHILLS-ABSAROKA/BEARTOOTH MOUNTAINS- CRAZY MOUNTAINS-NORTHEAST BIG HORN MOUNTAINS-SHERIDAN FOOTHILLS- 256 AM MST THU JAN 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...SOUTH CENTRAL MONTANA...SOUTHEAST MONTANA AND NORTH CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT AREAS OF DENSE FOG WILL BE FOUND ACROSS THE NORTHERN AND CENTRAL PORTIONS OF ROSEBUD AND CUSTER COUNTIES THROUGH 9 AM. THIS WILL AFFECT I-94 FROM FORSYTH TO MILES CITY AS WELL AS HIGHWAY 12 EAST OF MILES CITY. EXPECT DIFFICULT TRAVEL CONDITIONS DUE TO SIGNIFICANTLY REDUCED VISIBILITY AND SLICK ROADWAYS. PLEASE USE CAUTION IF TRAVELING AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION. STRONG SOUTHWEST WIND WILL CONTINUE IN THE LIVINGSTON AND NYE AREAS TODAY INTO FRIDAY. THE STRONGEST WINDS ARE EXPECTED TONIGHT WITH GUSTS TO 75 MPH POSSIBLE. THIS WILL CAUSE DANGEROUS CROSS WINDS ALONG I-90 FROM LIVINGSTON TO SPRINGDALE AND MOTORISTS ARE URGED TO USE EXTREME CAUTION OR TAKE ALTERNATE ROUTES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HIGH WINDS WILL CONTINUE IN THE LIVINGSTON AND NYE AREAS FRIDAY MORNING...DECREASING BY THE AFTERNOON. HOWEVER...GUSTS TO AROUND 60 MPH ARE POSSIBLE THROUGHOUT THE DAY. MUCH COLDER TEMPERATURES AND ACCUMULATING SNOWFALL ARE POSSIBLE SATURDAY NIGHT INTO SUNDAY AS AN ARCTIC FRONT MOVES INTO THE REGION. PLEASE CHECK THE FORECASTS REGULARLY AND PLAN TRAVEL AND OUTDOOR ACTIVITIES ACCORDINGLY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Billings, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 2, 12:31 AM MST | Dense Fog Advisory | BYZ | Custer, Rosebud | 10 hr |
| Jan 2, 8:08 AM MST | Wind Advisory | BYZ | 31 hr | |
| Jan 2, 3:31 PM MST | Winter Weather Advisory | BYZ | Big Horn, Carbon, Carter, Custer, Fallon, Golden Valley and 8 more | 60 hr |
Nearby
High Wind Warnings in Montana, 2014Every high wind warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.